Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1970, Volume 38, Issue 5

An Econometric Model of the Israeli Economy, 1952-1965<624:AEMOTI>2.0.CO;2-4
p. 624-660

Michael K. Evans

This paper is concerned with the estimation of an econometric model for the Israeli economy as it existed through 1965. The model is disaggregated to seven sectors and contains substantial detail for import and export equations. Multiplier analysis suggests that the economy is stable for unemployment rates around eight percent but is unstable at full employment unless discretionary fiscal and monetary policies are applied. A new version of the IS-LM curve is developed to explain this result. The model is used to "forecast" the recession of 1966 and it is determined that the ex post record is more successful than official government predictions issued at that time.

Log In To View Full Content